Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 93, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 22, 2005, 2:31 PM EST for Clayton County, Henry County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2005, 2:31 PM EST (19:31 UTC)
- Expired
- Mar 22, 2005, 3:00 PM EST
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Clayton County, GA, Henry County, GA
The radar
The Atlanta radar (KFFC), 32 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 10:15 AM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 221931
SVRFFC
GAC063-151-222000-
/O.NEW.KFFC.SV.W.0093.050322T1931Z-050322T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
231 PM EST TUE MAR 22 2005
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAYTON COUNTY IN NORTH CENTRAL GEORGIA
HENRY COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 300 PM EST
* AT 229 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CONLEY TO JONESBORO TO
LOVEJOY...AND MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STOCKBRIDGE...MORROW...MCDONOUGH...LAKE CITY...IRONDALE...FOREST
PARK...BONANZA AND BLACKSVILLE.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3365 8444 3346 8438 3336 8435 3342 8414
3360 8414 3367 8418
$$1 follow-up statement
000
WWUS52 KFFC 221947
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
246 PM EST TUE MAR 22 2005
GAC063-221956-
/O.CAN.KFFC.SV.W.0093.000000T0000Z-050322T2000Z/
CLAYTON-
246 PM EST TUE MAR 22 2005
...THE SEVERE THUNDERSTORM WARNING FOR CLAYTON COUNTY IS CANCELLED...
LAT...LON 3364 8426 3346 8430 3337 8432 3339 8410
3356 8412 3364 8417
$$
GAC151-222000-
/O.CON.KFFC.SV.W.0093.000000T0000Z-050322T2000Z/
HENRY-
246 PM EST TUE MAR 22 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM EST FOR
WESTERN HENRY COUNTY...
AT 240 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM STOCKBRIDGE TO HAMPTON...OR
ALONG A LINE EXTENDING FROM STOCKBRIDGE TO 6 MILES WEST OF
MCDONOUGH...MOVING NORTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLACKSVILLE AND MCDONOUGH.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3364 8426 3346 8430 3337 8432 3339 8410
3356 8412 3364 8417
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 10:33 AM EST, 3 hours 58 minutes earlier.
Area forecast discussion, Mar 22, 10:33 AM EST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1033 AM EST TUE MAR 22 2005 .UPDATE... NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS SOUTHERN AND CENTRAL AL IN ARE OF ELEVATED INSTABILITY. SO FAR MOST OF THE BETTER STRUCTURED STORMS HAVE BEEN ACROSS ALABAMA IN MORE FAVORABLE WIND PROFILE THOUGH THINKING AS AFTERNOON PROGRESSES...WIND PROFILE AND UPPER DIFFLUENT FLOW SHOULD BEGIN TO SUSTAIN BETTER STRUCTURED STORMS WITH MAIN THREAT FOR AFTERNOON BEING HAIL UP TO INCH DIAMETER. NOT AS WORRIED ABOUT WIND AND TORNADO THREAT THROUGH EARLY AFTERNOON AS COOL WEDGE AIR SHOULD KEEP BOUNDARY LAYER SOMEWHAT DECOUPLED....THIS IN CONCERT WITH SPC AND LATEST SEVERE THUNDERSTORM WATCH. BETTER POTENTIAL FOR TORNADOES AND WIND LOOKS TO BE LATER THIS EVENING WHEN DEEPER MOISTURE AND RETREATING WEDGE OCCUR. && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 39
Hazardous weather outlook, Mar 22, 6:11 AM EST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 611 AM EST TUE MAR 22 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231110- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 611 AM EST TUE MAR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...NUMEROUS SEVERE THUNDERSTORMS AND POSSIBLE TORNADOES EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT... .SYNOPSIS... A WEAK WARM FRONT WILL LIFT NORTH INTO CENTRAL GEORGIA THIS MORNING. AT THE SAME TIME A STRONG UPPER-LEVEL DISTURBANCE WILL MOVE INTO THE TENNESSEE AND OHIO VALLEYS WITH A COLD FRONT TRAILING SOUTHWARD FROM THIS SYSTEM. THE ASSOCIATED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS AFTERNOON AND TONIGHT WITH THE FRONT MOVE THROUGH BY WED MORNING. .PRIMARY HAZARD... NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED IN PARTS OF NORTH AND CENTRAL GEORGIA...ALONG AND AHEAD OF THE FRONTAL BOUNDARY AFTER 2PM. SOME OF THESE THUNDERSTORMS ARE FORECAST TO BECOME SEVERE... WITH THE PRIMARY THREAT LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE...DUE TO INCREASING WIND SHEAR. THE BEST CHANCE OF THUNDERSTORM DEVELOPMENT WILL BE BETWEEN THE HOURS OF 2PM TODAY AND 4AM WEDNESDAY. .DISCUSSION... A STRONG STORM SYSTEM IS EXPECTED TO AFFECT NORTH AND CENTRAL GEORGIA THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING. CURRENTLY THERE IS A WARM AND EXTREMELY UNSTABLE AIR MASS OVER MISSISSIPPI AND ALABAMA WITH A WEAK WEDGE OF COOLER...MORE STABLE AIR BUILDING INTO NORTHEAST GEORGIA. THERE IS A WEAK TO MODERATELY UNSTABLE AIR MASS OVER CENTRAL GEORGIA. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND INCREASE IN COVERAGE AND INTENSITY OVER THE STATE THIS AFTERNOON. THIS STORM SYSTEM WILL BRING WITH IT CAPES IN EXCESS OF 1500 AND LIFTED INDICES TO MINUS 5 WITH HELICITY VALUES OF 1 TO 2. THERE IS ALSO AN UPPER LEVEL JET IN A FAVORABLE DIFFLUENT PATTERN ACROSS MISSISSIPPI AND SOUTHERN ALABAMA WHICH WILL DIMINISH SOME AS IT MOVES OVER NORTH GEORGIA THIS EVENING. STRONG TO SEVERE THUNDERSTORMS...WHICH ORIGINATE IN ALABAMA...WILL MOVE EAST INTO GEORGIA LATE TUESDAY AFTERNOON AND CONTINUE OVERNIGHT. .OTHER HAZARDS... SHOWERS AND THUNDERSTORMS WILL ALSO PRODUCE HEAVY RAINFALL. RAINFALL AMOUNTS OF 0.50 TO 1.00 INCH ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS IN NORTH AND CENTRAL GEORGIA SHOULD CLOSELY MONITOR LATER FORECASTS AND WARNINGS AND BE READY FOR ACTIVATION ANYTIME AFTER 2 PM TODAY. .DAY TWO THROUGH DAY SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS ARE EXPECTED ACROSS EASTERN PORTIONS OF THE STATE WEDNESDAY MORNING TAPERING OFF BY AFTERNOON. THERE WILL BE ANOTHER CHANCE OF MORE SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Local storm report, Mar 22, 11:37 AM EST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1137 AM EST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM HAIL CORDELE 31.97N 83.77W
03/22/2005 0.75 INCH CRISP GA EMERGENCY MNGR
1120 AM HAIL PITTS 31.95N 83.54W
03/22/2005 1.00 INCH WILCOX GA PUBLIC
&&
GMBSpecial weather statement, Mar 22, 11:59 AM EST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1159 AM EST TUE MAR 22 2005 GAZ082-083-095-221730- 1159 AM EST TUE MAR 22 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN HOUSTON...WESTERN TWIGGS AND BIBB COUNTIES UNTIL 1230 PM EST... AT 1153 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTERVILLE...MOVING NORTH AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH. IT SHOULD ARRIVE IN THE MACON AREA BY 1230 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PART OF THIS AREA. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Mar 22, 1:17 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 117 PM EST TUE MAR 22 2005 GAZ044-052-053-221845- 117 PM EST TUE MAR 22 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN HEARD...COWETA AND FULTON COUNTIES UNTIL 145 PM EST... AT 114 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 7 MILES WEST OF CORINTH TO 6 MILES NORTH OF NEWNAN...MOVING NORTHEAST AT 45 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Mar 22, 1:21 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 121 PM EST TUE MAR 22 2005 GAZ056-057-068-221845- 121 PM EST TUE MAR 22 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN PIKE...SPALDING AND HENRY COUNTIES UNTIL 145 PM EST... AT 119 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WILLIAMSON...MOVING NORTHEAST AT 30 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 145 PM EST. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Mar 22, 2:16 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 216 PM EST TUE MAR 22 2005 GAZ048-058-059-221945- 216 PM EST TUE MAR 22 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN BUTTS...JASPER AND NEWTON COUNTIES UNTIL 245 PM EST... AT 214 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 5 MILES NORTH OF JACKSON TO FLOVILLA... MOVING EAST AT 25 MPH. WIND GUSTS OF 40 TO 50 MPH ARE LIKELY WITH THESE STORMS. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 245 PM EST. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Mar 22, 2:25 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
225 PM EST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL SARGENT 33.43N 84.87W
03/22/2005 0.75 INCH COWETA GA POST OFFICE
1228 PM HAIL WOODBURY 32.98N 84.58W
03/22/2005 0.75 INCH MERIWETHER GA FIRE DEPT/RESCUE
0145 PM HAIL HAMILTON 32.76N 84.88W
03/22/2005 1.00 INCH HARRIS GA LAW ENFORCEMENT
0130 PM TSTM WND DMG 1 S SOPERTON 32.36N 82.59W
03/22/2005 TREUTLEN GA LAW ENFORCEMENT
2 TREES DOWN ACROSS ROAD
1225 PM HAIL MACON 32.84N 83.66W
03/22/2005 0.88 INCH BIBB GA PUBLIC
1225 PM HAIL MACON 32.84N 83.66W
03/22/2005 1.00 INCH BIBB GA PUBLIC
&&
GMBThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 11:05 AM EST | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 40 min |
| Mar 22, 11:34 AM EST | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 26 min |
| Mar 22, 11:39 AM EST | Severe Thunderstorm Warning | FFC | Dodge, Wilcox | 66 min |
| Mar 22, 12:06 PM EST | Severe Thunderstorm Warning | FFC | Bibb | 24 min |
| Mar 22, 12:33 PM EST | Severe Thunderstorm Warning | FFC | Meriwether, Pike | 30 min |
| Mar 22, 12:33 PM EST | Severe Thunderstorm Warning | FFC | Laurens | 57 min |
| Mar 22, 12:52 PM EST | Severe Thunderstorm Warning | FFC | Montgomery, Wheeler | 23 min |
| Mar 22, 1:08 PM EST | Severe Thunderstorm Warning | FFC | Treutlen | 37 min |
| Mar 22, 1:21 PM EST | Severe Thunderstorm Warning | FFC | Emanuel, Montgomery, Toombs | 54 min |
| Mar 22, 1:30 PM EST | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 30 min |
| Mar 22, 1:40 PM EST | Severe Thunderstorm Warning | FFC | Coweta, Fulton | 35 min |
| Mar 22, 2:04 PM EST | Severe Thunderstorm Warning | FFC | Fayette | 26 min |
| Mar 22, 2:54 PM EST | Severe Thunderstorm Warning | FFC | Newton, Rockdale | 36 min |
| Mar 22, 3:03 PM EST | Severe Thunderstorm Warning | FFC | Henry | 27 min |
| Mar 22, 3:15 PM EST | Severe Thunderstorm Warning | FFC | Butts | 30 min |
| Mar 22, 3:28 PM EST | Severe Thunderstorm Warning | FFC | Jasper, Newton | 32 min |
| Mar 22, 3:42 PM EST | Severe Thunderstorm Warning | FFC | Morgan | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.